Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 28, 2009, 8:16 PM CDT for Grundy County, Van Buren County, Warren County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2009, 8:16 PM CDT (01:16 UTC)
- Expired
- Mar 28, 2009, 8:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 6:24 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 290116
TOROHX
TNC061-175-177-290145-
/O.NEW.KOHX.TO.W.0010.090329T0116Z-090329T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPENCER...
SOUTHEASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 845 PM CDT
* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES
SOUTHWEST OF SPENCER...OR 13 MILES SOUTHEAST OF MCMINNVILLE...
MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
SPENCER BY 845 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT SATURDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3553 8579 3582 8545 3580 8535 3581 8532
3581 8527 3579 8527 3577 8525 3572 8526
3557 8542 3555 8545 3554 8561 3550 8553
3546 8554 3541 8563
TIME...MOT...LOC 0116Z 225DEG 28KT 3554 8563
$$
071 follow-up statement
000
WWUS54 KOHX 290126
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
826 PM CDT SAT MAR 28 2009
TNC175-177-290145-
/O.CON.KOHX.TO.W.0010.000000T0000Z-090329T0145Z/
WARREN TN-VAN BUREN TN-
826 PM CDT SAT MAR 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR VAN BUREN
AND SOUTHEASTERN WARREN COUNTIES...
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 14 MILES SOUTHWEST OF
SPENCER...OR 13 MILES SOUTHEAST OF MCMINNVILLE...MOVING NORTHEAST AT
35 MPH.
THE TORNADO WILL BE NEAR...
SPENCER BY 845 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT SATURDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3572 8526 3557 8542 3555 8545 3554 8562
3561 8569 3582 8545 3580 8535 3581 8532
3581 8527 3578 8527 3577 8525
TIME...MOT...LOC 0126Z 225DEG 28KT 3559 8556
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 28, 2:57 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 28, 2:57 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 257 PM CDT SAT MAR 28 2009 .DISCUSSION... HAVE JUST ISSUED A TOR WATCH FOR ESSENTIALLY THE WESTERN 2/3 OF CWA TIL 02Z. THIS MAY BE EXTENDED FURTHER E LATER TONIGHT AS STRONG COLD FRONT MOVES ACROSS. FRONT WILL REACH BNA AROUND 00Z. AFTER FROPA TONITE...WRAP-AROUND CLOUDINESS AND SCT -SHRA INTO SUN. WEAK HI PRES PREVAILS THEREAFTER INTO MON W/ WEAK RETURN FLOW MON AFTERNOON. MON NITE THE NEXT SYSTEM MOVES NNE ACROSS CNTRL PLAINS STATES W/ FRONT INTO CNTRL AR BY 12Z TUE. CHANCE OF SHRA W...SLITE CHANCE ELSEWHERE. FRONT MOVES INTO W TN TUE AFTERNOON AND ACROSS CWA TUE NITE...WITH LIKELY POPS. YET ANOTHER SYSTEM MOVES IN FROM W ON THU WITH HI PRES THU NITE AND FRI. CHANCE OF WAA -SHRA SAT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 39 49 35 65 / 80 20 0 10 CLARKSVILLE 37 48 33 67 / 80 20 0 10 CROSSVILLE 38 44 31 63 / 80 30 0 10 COLUMBIA 39 50 35 67 / 80 20 0 10 LAWRENCEBURG 39 51 35 68 / 80 20 0 10 WAVERLY 38 49 34 67 / 80 20 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ011-027-028-030>034- 056>066-075-077>080-093>095. && 17/MAG
Hazardous weather outlook, Mar 28, 5:02 AM CDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SAT MAR 28 2009 TNZ011-027-028-030>034-056>066-075-077>080-093>095-291030- PICKETT-DAVIDSON-WILSON-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 502 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWING THROUGH MIDDLE TENNESSEE TODAY, BRINGING WIDESPREAD HEAVY RAINFALL AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, AS WELL, WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. TNZ005>010-022>026-029-291030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-TROUSDALE- 502 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWING THROUGH MIDDLE TENNESSEE TODAY, BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, AS WELL, WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. ROSE
In the hours before
Local storm report, Mar 28, 6:41 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 6 W SHELBYVILLE 35.49N 86.55W
03/28/2009 E0.75 INCH BEDFORD TN TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL NEAR WHEEL, TN WEST OF
SHELBYVILLE.
&&
LAROSALocal storm report, Mar 28, 6:55 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO ASHLAND CITY 36.28N 87.06W
03/28/2009 CHEATHAM TN EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE...ONE HOUSE DESTROYED...ONE HOUSE
MODERATELY DAMAGED...AND TWO HOUSES SLIGHTLY DAMAGED NEAR
ASHLAND CITY. ALSO NUMEROUS TREES DOWN.
&&
LAROSALocal storm report, Mar 28, 6:56 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL MURFREESBORO 35.85N 86.39W
03/28/2009 E0.75 INCH RUTHERFORD TN TRAINED SPOTTER
PENNY SIZE HAIL NEAR MURFREESBORO.
&&
LAROSALocal storm report, Mar 28, 7:03 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
703 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 2 W MURFREESBORO 35.85N 86.43W
03/28/2009 RUTHERFORD TN TRAINED SPOTTER
LARGE TREES DOWN ON A HOUSE ON OLD SALEM HIGHWAY.
&&
LAROSALocal storm report, Mar 28, 7:04 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
704 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
03/28/2009 RUTHERFORD TN TRAINED SPOTTER
SEVERAL TREES DOWN NEAR DOWNTOWN MURFEESBORO.
&&
LAROSALocal storm report, Mar 28, 7:29 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
03/28/2009 RUTHERFORD TN TRAINED SPOTTER
ROOF DAMAGE...SIGNS DOWN...AND OTHER DAMAGE TO BUSINESSES
ON MEMORIAL DRIVE.
&&
LAROSAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 23 min |
| Mar 28, 7:45 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 30 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.